Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 185, NWS Wichita, KS

June 9, 2011Kingman County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 9, 2011, 6:51 PM CDT for Kingman County, Reno County, Sedgwick County, Kansas. It was in force for 54 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 6:51 PM CDT (23:51 UTC)
Expired
Jun 9, 2011, 7:45 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:05 PM CDTHAIL 12 N Cheney, KS
Jun 9, 7:05 PM CDTHAIL 1.253 W Garden Plain, KS
Jun 9, 7:14 PM CDTHAIL 1.5Cheney, KS
Jun 9, 7:18 PM CDTHAIL 1.251 W Cheney, KS
Jun 9, 7:23 PM CDTHAIL 11 W Cheney, KSON 23RD STREET SOUTH 1 INCH HAIL COVERING THE HAIL.
Jun 9, 7:35 PM CDTTSTM WND DMGWest Wichita, KSREPORTS OF AN ENTIRE YARD OF SHREDDED LEAVES AND TREE LIMBS AT 135TH STREET WEST AND MAPLE.
Jun 9, 7:35 PM CDTTSTM WND GST 702 S Park City, KS
Jun 9, 7:39 PM CDTHAIL 1.253 W Garden Plain, KS
Jun 9, 7:40 PM CDTTSTM WND GST 603 Wnw Goddard, KSOCCURRED WITH GOLFBALL SIZE HAIL.
Jun 9, 7:40 PM CDTHAIL 1.753 Wnw Goddard, KSOCCURRED WITH 60 MPH WINDS.
Jun 9, 7:41 PM CDTTSTM WND GST 703 E Maize, KS
Jun 9, 7:41 PM CDTHAIL 13 E Maize, KSINTERSTATE 235 AND MERIDIAN
Jun 9, 7:50 PM CDTHAIL 1Mid Continent Airport, KSQUARTER SIZED HAIL FELL AT THE NATIONAL WEATHER SERVICE OFFICE.
Jun 9, 7:50 PM CDTHAIL 1.5West Wichita, KSALSO REPORTED 50 MPH WINDS. OCCURRING AT CENTRAL AND 119TH.
Jun 9, 7:51 PM CDTHAIL 1.751 W West Wichita, KSOFF DUTY NWS EMPLOYEE REPORTS GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-569 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS53 KICT 092351
SVRICT
KSC095-155-173-100045-
/O.NEW.KICT.SV.W.0185.110609T2351Z-110610T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR CHENEY...OR 16 MILES EAST OF KINGMAN...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...CHENEY...GODDARD...WICHITA MID CONTINENT
  AIRPORT...WEST WICHITA...HAYSVILLE...SOUTH WICHITA...EAST
  WICHITA...NORTHEAST WICHITA...MCCONNELL AIR FORCE BASE...MT
  VERNON...CHENEY LAKE...GARDEN PLAIN...LAKE AFTON...OAKLAWN...BEL
  AIRE AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3778 9721 3757 9717 3746 9793 3776 9787
TIME...MOT...LOC 2351Z 238DEG 24KT 3759 9781
WIND...HAIL 60MPH 1.50IN

$$

PEARCE
2 follow-up statements
089 
WWUS53 KICT 100005
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT THU JUN 9 2011

KSC095-155-100015-
/O.CAN.KICT.SV.W.0185.000000T0000Z-110610T0045Z/
RENO KS-KINGMAN KS-
705 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGMAN AND
SOUTHEASTERN RENO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3748 9781 3773 9781 3774 9770 3777 9769
      3778 9721 3757 9717
TIME...MOT...LOC 0005Z 238DEG 24KT 3765 9771

$$

KSC173-100045-
/O.CON.KICT.SV.W.0185.000000T0000Z-110610T0045Z/
SEDGWICK KS-
705 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SEDGWICK COUNTY UNTIL 745 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHENEY...OR 21 MILES EAST OF KINGMAN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...GODDARD...WICHITA MID CONTINENT AIRPORT...WEST
  WICHITA...HAYSVILLE...SOUTH WICHITA...NORTHEAST WICHITA...EAST
  WICHITA...MCCONNELL AIR FORCE BASE...GARDEN PLAIN...LAKE AFTON...
  OAKLAWN...BEL AIRE AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3748 9781 3773 9781 3774 9770 3777 9769
      3778 9721 3757 9717
TIME...MOT...LOC 0005Z 238DEG 24KT 3765 9771
WIND...HAIL 60MPH 1.75IN

$$

KETCHAM
393 
WWUS53 KICT 100034
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU JUN 9 2011

KSC173-100045-
/O.CON.KICT.SV.W.0185.000000T0000Z-110610T0045Z/
SEDGWICK KS-
734 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SEDGWICK COUNTY UNTIL 745 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES WEST OF GODDARD...OR 18 MILES WEST OF DOWNTOWN WICHITA...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...GODDARD...WEST WICHITA...WICHITA MID CONTINENT
  AIRPORT...MAIZE...HAYSVILLE...SOUTH WICHITA...MCCONNELL AIR FORCE
  BASE...EAST WICHITA...NORTHEAST WICHITA...LAKE AFTON...OAKLAWN...
  BEL AIRE AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3748 9781 3773 9781 3774 9770 3777 9769
      3778 9721 3757 9717
TIME...MOT...LOC 0035Z 244DEG 14KT 3765 9765
WIND...HAIL 70MPH 1.75IN

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:29 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 9, 3:29 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT THU JUN 9 2011

.DISCUSSION...

THE MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES TONIGHT AND THEN
THE PLACEMENT OF THE COLD FRONT AND SUBSEQUENT TEMPERATURES.

SYNOPSIS:
A TROUGH AND ASSOCIATED DISTURBANCE IS MOVING ACROSS THE NORTHERN
ROCKIES THIS AFTERNOON.  ALONG THE EDGE OF THIS TROUGH...A FEW
WEAKER DISTURBANCES ARE MOVING ACROSS THE CENTRAL PLAINS.  THIS WILL
HELP GIVE SUPPORT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.  AT
THE SURFACE THE COLD FRONT WAS OVER SALINA DRAPING SOUTHWEST TOWARD
PRATT AT 3PM.  SOME SCATTERED SHOWERS AND THUNDERSTORMS MOVED ACROSS
THE AREA EARLIER TODAY...BUT THEY DIMINISHED LEAVING SOME SCATTERED
CLOUDS OVER EASTERN KANSAS.  NEAR AND SOUTH OF THE FRONT
TEMPERATURES HAVE REACHED INTO THE MID TO UPPER 90S...WHILE BEHIND
THE FRONT 80S ARE WIDESPREAD.

TONIGHT - EARLY FRIDAY:
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON/EARLY
EVENING.  WITH THE UPPER LEVEL SUPPORT FROM THE WAVE MOVING THROUGH
AND PLENTIFUL CAPE (~2000 J/KG) AND SHEAR (~50 KTS).  THE HIGH
RESOLUTION MODELS HAVE BEEN CONSISTENT IN DEVELOPING THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT BETWEEN 22-01Z.  THE MAIN CONCERN WILL
BE LARGE HAIL AND STRONG WINDS.

AS ANOTHER WAVE MOVES THROUGH THIS LATE TONIGHT AND INTO FRIDAY
MORNING...MOISTURE TRANSPORT INCREASES...AND THERE IS A HINT THAT
THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS.

FRIDAY - SATURDAY:
THE FRONT WILL BEGIN TO MAKE FURTHER SOUTHWESTWARD PROGRESS DURING
THE FRIDAY...BRINGING SOME RELIEF TO THE ABOVE NORMAL TEMPERATURES.
THE TRICKY PART OF THE TEMPERATURES IS THE POSSIBLE DEVELOPMENT OF
THUNDERSTORMS ALONG THE FRONT DURING THE DAY.  CLOUD COVER AND RAIN
COULD KEEP TEMPERATURES EVEN COOLER.  BY FRIDAY NIGHT THE FRONT WILL
HAVE PUSHED INTO SOUTHEASTERN KANSAS...MOVING THE MAIN PRECIPITATION
AREA WITH IT.

BY SATURDAY THE FRONT WILL RETURN BACK TO THE NORTH OVER WESTERN
KANSAS.  THE RESIDUAL BOUNDARY WILL KEEP THE PLENTIFUL MOISTURE TO
THE NORTH AND EAST AND THE WARMER TEMPERATURES TO THE SOUTH AND
EAST.  THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE MORNING
HOURS OVER SOUTHERN KANSAS AS ISENTROPIC LIFT/MOISTURE TRANSPORT
INTERACTS WITH THE BOUNDARY.  THIS AREA WILL SHIFT TO THE NORTH
DURING THE DAY...WITH SOME SEVERE WEATHER POSSIBILITIES DURING THE
AFTERNOON NEAR THE BOUNDARY.

SUNDAY - THURSDAY:
WARMER TEMPERATURES WILL RETURN TO THE REGION BY SUNDAY...AS WARM
AIR ADVECTION INCREASES AND THE WARM FRONT MOVES NORTHWARD.
TEMPERATURES IN THE MID TO UPPER 90S WILL BE POSSIBLE THROUGH THURSDAY.
THE MEDIUM RANGE MODELS INDICATE THAT A RIDGE WILL BUILD IN
SUNDAY/MONDAY...BUT THEN SHOW A DISTURBANCE MOVING THROUGH BY MONDAY
NIGHT/TUESDAY.  THERE HAVE BEEN SOME DISCREPANCIES WITH THE MEDIUM
RANGE MODELS BY MID WEEK...BUT THE LATEST 12Z ECMWF HAS COME INTO
BETTER ALIGNMENT WITH THE 12Z GFS.  THIS SHOWS A WAVE MOVING THROUGH
LATE TUESDAY BRINGING ANOTHER FRONT THROUGH.  THUNDERSTORM
DEVELOPMENT LOOKS TO STAY NORTH OF THE REGION...AND HAVE KEPT MUCH
OF THE FORECAST DRY AT THIS TIME.

BILLINGS

&&
KCNU
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS IS THE MAIN PROBLEM THIS AFTERNOON AND OVERNIGHT. A
FRONT EXTENDED FROM NEAR KDDC-KSLN. CONVECTION IS EXPECTED TO
DEVELOP ALONG THIS FRONT BETWEEN 22Z AND 00Z. THIS CONVECTION
SHOULD MOVE EAST AS THE FRONT STARTS TO HEAD THAT WAY THIS
EVENING. INVERTED V SOUNDINGS SUGGEST A LARGE HIGH WIND THREAT
WITH STORMS THIS EVENING.

THE FRONT IS EXPECTED TO STALL FRIDAY MORNING...AROUND 15Z...AND
EXTEND ALONG THE KANSAS TURNPIKE. ABOUT 100 MILES NORTHEAST OF THE
FRONT...CIGS WILL BE VFR...WHICH WILL INCLUDE KRSL. LIKELIHOOD OF
THIS AT KHUT AND KRSL IS LOWER. MORE STORMS EXPECTED ALONG THE
FRONT FRIDAY EVENING.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  87  65  82 /  40  20  30  50
HUTCHINSON      63  85  62  79 /  40  20  20  40
NEWTON          65  84  62  79 /  40  30  20  40
ELDORADO        65  86  64  81 /  40  30  30  40
WINFIELD-KWLD   69  92  66  84 /  40  20  30  50
RUSSELL         56  79  58  78 /  30  20  10  30
GREAT BEND      58  82  59  79 /  30  20  10  40
SALINA          61  80  60  79 /  40  30  10  20
MCPHERSON       62  83  62  79 /  40  20  10  40
COFFEYVILLE     70  90  68  85 /  40  30  40  40
CHANUTE         69  89  66  81 /  40  40  40  30
IOLA            68  86  65  80 /  40  40  40  30
PARSONS-KPPF    70  90  67  83 /  40  30  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 3:51 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT THU JUN 9 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STALLED FRONT WAS LOCATED NEAR PRATT TO SALINA LATE THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY
EARLY THIS EVENING. THE STORMS...THOUGH MOVING NORTHEAST...WILL
GRADUALLY REACH THE FLINT HILLS TONIGHT.

LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 70 MPH
ARE POSSIBLE. SOME OF THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL POSSIBLY RESULTING IN MINOR LOWLAND FLOODING THIS EVENING
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY...WITH THE
BETTER CHANCES AND POSSIBLY A FEW SEVERE STORMS FOR AREAS EAST
OF THE KANSAS TURNPIKE. CHANCES FOR THUNDERSTORMS WILL REMAIN
IN THE FORECAST INTERMITTENTLY THROUGH THE WEEKEND...WITH STRONG
OR ISOLATED SEVERE STORMS POSSIBLE SATURDAY. CHANCES FOR
THUNDERSTORMS WILL DIMINISH MONDAY THROUGH WEDNESDAY BEFORE
RETURNING FOR THURSDAY.

SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
THROUGH THE EVENING...FOR AREAS GENERALLY WEST OF CHANUTE TO
SEDAN LINE AND EAST OF A SALINA TO SYLVIA LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/COOK

In the hours before

Local storm report, Jun 9, 5:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             BURRTON                 38.02N 97.67W
06/09/2011  E1.00 INCH       HARVEY             KS   FIRE DEPT/RESCUE

&&

SGS
Local storm report, Jun 9, 5:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             HAVEN                   37.90N 97.78W
06/09/2011  E1.00 INCH       RENO               KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Jun 9, 6:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             HAVEN                   37.90N 97.78W
06/09/2011  E1.50 INCH       RENO               KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 9, 6:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             MOUNT HOPE              37.87N 97.66W
06/09/2011  E2.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 9, 6:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             MOUNT HOPE              37.87N 97.66W
06/09/2011  E4.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MOSTLY GOLFBALL SIZE HAIL BUT A
            FEW THE SIZE OF SOFTBALLS FELL.

&&

SGS
Local storm report, Jun 9, 6:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FUNNEL CLOUD     4 SW BENTLEY            37.85N 97.57W
06/09/2011                   SEDGWICK           KS   NWS EMPLOYEE

            BRIEF FUNNEL CLOUD REPORTED UNDERNEATH ROTATING WALL
            CLOUD.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:19 PM CDTSevere Thunderstorm WarningICTKingman56 min
Jun 8, 8:42 PM CDTSevere Thunderstorm WarningICTReno47 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningICTHarper, Sumner51 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno58 min
Jun 9, 5:51 PM CDTSevere Thunderstorm WarningICTHarvey, Reno54 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion38 min
Jun 9, 6:16 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick44 min
Jun 9, 6:40 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
Jun 9, 6:46 PM CDTTornado WarningICTHarvey, Sedgwick44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.